[Home ] [Archive]    
:: Volume 3, Issue 1 (9-2006) ::
JSRI 2006, 3(1): 91-101 Back to browse issues page
On Classification of Bivariate Distributions Based on Mutual Information
Mohamed Habibullah, Mohammad Ahsanullah *1
1- , ahsan@rider.edu
Abstract:   (2777 Views)

Among all measures of independence between random variables, mutual information is the only one that is based on information theory. Mutual information takes into account of all kinds of dependencies between variables, i.e., both the linear and non-linear dependencies. In this paper we have classified some well-known bivariate distributions into two classes of distributions based on their mutual information. The distributions within each class have the same mutual information. These distributions have been used extensively as survival distributions of two component systems in reliability theory.

Keywords: Mutual information, entropy, survival distribution, bivariate di
Full-Text [PDF 980 kb]   (613 Downloads)    
Type of Study: Research | Subject: General
Received: 2016/02/13 | Accepted: 2016/02/13 | Published: 2016/02/13
Send email to the article author

Add your comments about this article
Your username or Email:


XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Habibullah M, Ahsanullah M. On Classification of Bivariate Distributions Based on Mutual Information. JSRI. 2006; 3 (1) :91-101
URL: http://jsri.srtc.ac.ir/article-1-158-en.html

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 3, Issue 1 (9-2006) Back to browse issues page
مجله‌ی پژوهش‌های آماری ایران Journal of Statistical Research of Iran JSRI
Persian site map - English site map - Created in 0.04 seconds with 29 queries by YEKTAWEB 4447